Changing Landscapes of the Mind: European and East-Asian Perspectives on the Soul, Self-Knowledge, and Consciousness (1450-1650) National Chengchi University (NCCU) • June 1-3, 2023

Central EU time	Taipei time	Thursday, June 1	
_	3:00-3:30pm		Coffee and Conversation: National Chengchi University, Bai Nian Building, 1F, Room 330103 (政大百年樓 一樓330103室)
9:30-9:40am	3:30-3:40pm		Opening Remarks (10 mins)
9:40-10:25am	3:40-4:25pm	A	Dominik PERLER • Humboldt University • Person and Soul: Two Medieval Perspectives
10:25-10:45am	4:25-4:45pm		Questions and Response
10:45-11:05am	4:45-5:05pm	В	Chen-kuo LIN • National Chengchi University • De-naturalizing the theory of memory: A Chinese buddhist's virtual reply to the Jesuits' Commentaries on Aristotle's <i>De Anima</i> in the seventeenth Century
11:05-11:25am	5:05-5:25pm		Questions and Response
—	5:25-5:40pm	Coffee and Conversation: NCCU (15 mins)	
11:40a-12:00pm	5:40-6:00pm	С	Lu JIANG • Sun Yat-sen University, Guangzhou • Jesuit Psychology of the 16-17th century and its Transmission in China
12:00-12:20pm	6:00-6:20pm		Questions and Response
12:20-1:10pm	6:20-7:10pm	Meal Break (50 mins)	
1:10-1:30pm	7:10-7:30pm	D	Tony CHENG • National Chengchi University • Active Perception circa 1450-1650 AD and Beyond
1:30-1:50pm	7:30-7:50pm		Questions and Response
1:50-1:55pm	7:50-7:55pm	Break (5 mins)	
1:55-2:15pm	7:55-8:15pm	E	Elena GESSLER • National Chengchi University • The Eye Apprehending the Form: Wang Kentang (1549-1613) Discussing Visual Consciousness and Perceiving the World
2:15-2:35pm	8:15-8:35pm		Questions and Response

Changing Landscapes of the Mind National Chengchi University (NCCU) • June 1-3, 2023

Central EU time	Taipei time		Friday, June 2	
_	3:00-3:30pm		Coffee and Conversation: National Chengchi University, Bai Nian Building, 1F, Room 330103 (政大百年樓 一樓330103室)	
9:30-9:50am	3:30-3:50pm	A	Thierry MEYNARD • Sun Yat-sen University, Guangzhou • Hylomorphism and the union of the soul and body in Late Ming China	
9:50-10:10am	3:50-4:10pm		Questions and Response	
10:10-10:30am	4:10-4:30pm	В	Yueh-Kuan LIN • Fu Jen Catholic University • Thomas Aquinas on the human soul, self-knowledge and consciousness	
10:30-10:50am	4:30-4:50pm		Questions and Response	
	4:50-5:05pm		Coffee and Conversation: NCCU (15 mins)	
11:05-11:25am	5:05-5:25pm	С	Jakub ZAMORSKI • Jagiellonian University • "Believing in oneself" as an expression of self-knowledge: with a focus on the Pure Land tradition	
11:25-11:45am	5:25-5:45pm		Questions and Response	
11:45a-12:05pm	5:45-6:05pm	D	Christian Helmut WENZEL • National Taiwan University • Could we be brains in vats? Views from Ockham and Putnam	
12:05-12:25pm	6:05-6:25pm		Questions and Response	
12:25-1:15pm	6:25-7:15pm		Meal Break (50 mins)	
1:15-1:35pm	7:15-7:35pm	F	Zhihua YAO • The Chinese University of Hong Kong • Jñānaśrimitra on self-consciousness (svasamveda)	
1:35-1:55pm	7:35-7:55pm	E	Questions and Response	
1:55-2:15pm	7:55-8:15pm	F	Chi-keung CHAN • National Taiwan University • Pure Emotion and Vulnerable Reasoning: A New Interpretation of Liu Zongzhou's Moral Psychology	
2:15-2:35pm	8:15-8:35pm		Questions and Response	

Changing Landscapes of the Mind National Chengchi University (NCCU) • June 1-3, 2023

Central EU time	Taipei time		Saturday, June 3
—	3:00-3:30pm		Coffee and Conversation: National Chengchi University, Bai Nian Building, 1F, Room 330103 (政大百年樓
			一樓330103室)
9:30-9:50am	3:30-3:50pm	A	Rafael SUTER • University of Zurich • Which <i>xin</i> ? – A Perspective on the "Heart-Mind" from Wang Yangming's Interpretation of the Great Learning and Its Contrast to Other Proponents of the "Learning of the Heart-Mind"
9:50-10:10am	3:50-4:10pm		Questions and Response
10:10-10:30am	4:10-4:30pm	р	Paolo SANTANGELO • La Sapienza University of Rome • The Cult of Qing of Li Zhi's Paradox of "Selfish Sociability"
10:30-10:50am	4:30-4:50pm	B	Questions and Response
—	4:50-5:05pm	Coffee and Conversation: NCCU (15 mins)	
11:05-11:25am	5:05-5:25pm	С	Kai MARCHAL • National Chengchi University • A Few Thoughts about the Relation between History and Philosophy from the Perspective of Chinese Intellectual History (1200-1650)
11:25-11:45am	5:25-5:45pm		Questions and Response
11:45a-12:05pm	5:45-6:05pm	D	Polina LUKICHEVA • University of Zurich • Is it meaningful to look for a notion of substance in Chinese philosophical texts?
12:05-12:25pm	6:05-6:25pm		Questions and Response
12:25-1:15pm	6:25-7:15pm		Meal Break (50 mins)
1:15-1:35pm	7:15-7:35pm	F	Plato TSE • National Chengchi University • Nicholas of Cusa and the measuring mind
1:35-1:55pm	7:35-7:55pm	Ε	Questions and Response, Closing Remarks